Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Noriday pills and delayed periods - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2219 Questions
User :   I am on Noriday pill, havent missed any pills and cant really remember when my last period was (im pretty sure it would be either very close to a month ago if not longer) but ive been having cramps like my period is going to come on and headaches. these cramps have been on and off for 6 days now. i took a pregency test 4 days ago and it was negative. i also have pcos
Doctor :   Hi
User :   hi
User :   did you get my question
Doctor :   Yes
User :   and....?
Doctor :   Which part of the abdomen hurts?
Doctor :   Is the cramping seen lower down on one side?
Doctor :   Do you have back aches, white discharge?
User :   kind of all over it sort of switches places. but mainly sort of under the ribcage and on the sides. yes and yes but i wonder if im just kind of over thinking it and thats making more things seem wrong then really are
User :   it feels like period pains but stronger and they have never lasted this long and yeh no period
Doctor :   Ok
Doctor :   Do you have vomiting, fever?
Doctor :   Have you had similar symptoms in the past?
User :   no. i had some nausea today everytime i had a ciggerette or ate something i got quite nauseaus but it passed after like 10 mins each time. um i get period cramps but normally just before my period starts and they have never gone for this many days before
Doctor :   Ok
Doctor :   Have you been under stress recently?
User :   not really... i mean none that i can really think of... but the pain is worse when im thinking about it.
Doctor :   Ok
Doctor :   Let me explain to you.
User :   ok
Doctor :   Without a physical examination, I am unable to pinpoint the cause for the symptoms that you been facing lately, however
Doctor :   based on your description
Doctor :   I can think of the following possibilities
Doctor :   1. Symptoms can be a side effect of the Noriday pills you have been on.
User :   ok
Doctor :   There are reports of people having abdominal pain, regular headaches, nausea with weight fluctuations while on this pill.
Doctor :   2. Stress factors and anxiety can be contributing to the symptoms making it to look bit
Doctor :   *bit
Doctor :   *BIG
User :   lol ok
Doctor :   3. Individuals who suffer from PCOS do suffer from on and off abdominal cramps
Doctor :   due to large ovarian cyst.
Doctor :   they are treated surgically.
Doctor :   Your symptoms are not significant enough to suspect a large cyst which needs surgery.
User :   i had an ultrasound on the cysts a few years ago they sed they wea fine
Doctor :   These 3 possible causes that I can think of now based on your history.
Doctor :   The first and second are more likely than the last one.
Doctor :   Hence I suggest you to involve in destressing measures such as regular sleep, regular eating habits.
Doctor :   You can use analgesic such as Panadol 500mg or Ibuprofen 400mg for pain relief
Doctor :   If the destressing measures are not helping you,
User :   okay and if my period still doesnt show up?
User :   or the cramps dont stop?
Doctor :   then physical examination and if necessary change of medication may be required.
Doctor :   Irregular period/delayed periods can also be caused by mini pills such as Noriday and due to stress factors.
Doctor :   I expect your symptoms to improve with analgesics and destressing measures,
Doctor :   change of medications with or without ultrasound scans is entailed if symptoms persists.
Doctor :   Have you followed what I have suggested?
User :   yes i have thankyou
Doctor :   Do you have any other query?
User :   only i read that noriday is bad if you have cysts already?
Doctor :   Cysts secrete progesterone and can add to the systemic effects of Noriday
User :   which could make the cramps worse...
Doctor :   leading to the side effects - headaches, nausea, vomiting, weight fluctuations and off course the cramping.
Doctor :   The evidence that this is happening can be proved only by an ultrasound scans.
Doctor :   Hence my suggestion to you is first involve in stress and anxiety management with analgesics.
Doctor :   Consider evaluation if symptoms persists inspite of proper stress management.
Doctor :   Have you followed>
Doctor :   Do you have any other query?
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor